Texas, 2025

Damaging Winds in Texas, May 26 to 27, 2025

May 26 to 27, 2025 · NWS LCH · 5 events in 3 counties and zones

A cold front moved into the region and stalled for multiple days and upper level disturbances traversed Southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front moved into the region and stalled for multiple days and upper level disturbances traversed Southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 26, 11:00 PM CST, 52 minutes earlier. Its key messages:

  • Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
  • There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
  • There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 26, 11:00 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1200 AM CDT Tue May 27 2025

...New AVIATION...

.KEY MESSAGES...

- Unsettled weather with periodic showers / storms expected to
  persist for the duration of the work week.

- There is a Marginal to Slight Risk for Excessive Rainfall
  Monday, Tuesday, Wednesday, Thursday, and Friday.

- There is a Marginal to Slight Risk for Severe Weather this
  evening, Tuesday, and Wednesday. Damaging wind gusts and hail
  are the primary threats; tornadoes cannot be ruled out.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 221 PM CDT Mon May 26 2025

Showers and thunderstorms will be present off and on throughout
much of the work week ahead associated with a stagnant frontal
pattern forecast to meander around the CWA through Friday.

An upper level shortwave trough positioned over the Colorado
Rockies is slowly devolving while yielding it's relative
vorticity and gradually merging with a secondary wave across the
Great Lakes region. This feature will then close off, leaving an
elongated swath of lower pressure heights across the Southwest and
Southern Plains into the midweek. Locally, this evolution results
in upper level divergence as the broader trough retains a
negative tilt to perturbations in the flow.

A stationary boundary loosely set up around the ARKLATEX region
will slowly acquire subsidence behind the front ushering
increasing CAA across the Southern Plains while remaining north of
the forecast area through early Wednesday morning. Progressing
through Wednesday afternoon, guidance brings the frontal boundary
further south toward the TX / LA Coast. This period late tomorrow
night throughout Wednesday has the greatest moisture convergence
over the CWA and is most favorable for widespread risk for
excessive rainfall- which currently ranges southward to the coast from
a Slight to Marginal Risk.

Kowalski / 30

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 221 PM CDT Mon May 26 2025

By Thursday, guidance indicates the surface frontal boundary will
remain stalled along the NW Gulf Coast. Hereafter, specific
details, amounts, and timing of each round of potential convective
showers / storms becomes more nebulous. Moreover, the unsettled
nature of the pattern retains too much uncertainty in the model
guidance. However, it is worth noting, confidence has remained
that the forecast will trend above normal in rainfall through the
remainder of the work week. Highs will build toward the low to
mid 80's. Few interior locations may see temperatures peak closer
to 90°F where pockets of stable, less cloudy conditions occur
during peak heating.

Our troublesome frontal boundary is later forecast to move
offshore by the start of the weekend. While not completely
eliminated from the forecast, PoPs decrease during the upcoming
weekend while highs creep toward the low 90's again.

Kowalski / 30

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Tue May 27 2025

A N/S orientate line of storms is pushing across SE TX and will
continue to progress eastward through the next several hours,
eventually exiting to our east later this morning. Ahead of this
line, light winds and a mixture of VFR and MVFR CIGs will
continue. Near/within the line, strong gusty winds, torrential
rainfall ;leading to reduced VIS, lower CIGs, and frequent
lightning will all be possible. Timed the line out at each site
with tempo groups as best as possible, with further amendments
possibly being required later this morning as we see how these
storms progress. Behind the line, light to moderate rainfall will
continue for a bit, followed by improving conditions through the
afternoon.

&&

.MARINE...
Issued at 221 PM CDT Mon May 26 2025

Winds and seas will keep southerly onshore components throughout
the work week. Widely scattered showers and storms associated
with an unsettled wet pattern to follow from Tuesday onward.
Worth noting guidance trends heavier precipitation down to the
immediate coast and inland locations. That said, periodic gusty
W-NW outflows are possible when clustered thundershowers descend
the lakes and offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  70  88  69 /  60  50  80  30
LCH  88  74  89  74 /  50  30  50  20
LFT  88  75  89  74 /  40  30  50  20
BPT  89  75  89  74 /  30  40  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...17

In the hours before

Special weather statement, May 26, 11:35 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1235 AM CDT Tue May 27 2025

TXZ180-270630-
Tyler TX-
1235 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER COUNTY THROUGH
130 AM CDT...

At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 10 miles west of
Warren, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Woodville, Warren, Town Bluff, Fred, Spurger, Ivanhoe, and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3088 9420 3085 9420 3083 9418 3082 9419
      3079 9418 3079 9415 3074 9413 3073 9414
      3072 9413 3071 9414 3070 9412 3069 9413
      3068 9411 3065 9410 3053 9411 3053 9454
      3078 9460
TIME...MOT...LOC 0535Z 234DEG 34KT 3062 9459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SD

The radar

The Ft Polk radar (KPOE), 136 km away, was scanning. The volume nearest the first event began at 05:49 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tyler

When
May 26, 11:52 PM CST
Where
Tyler County, 0.59 mi W of Rockland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.020, -94.390

Multiple trees were blown down onto FM 1014 near Rockland.

Thunderstorm Wind, Hardin

When
May 27, 12:37 AM CST
Where
Hardin County, 0.91 mi SW of Fletcher
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.260, -94.190

Multiple trees were blown down onto Old Silsbee Road.

Thunderstorm Wind, Newton

When
May 27, 1:30 AM CST
Where
Newton County, 2.25 mi SE of Wiergate
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.000, -93.670

Multiple trees were blown down in Burkeville.

Thunderstorm Wind, Newton

When
May 27, 2:17 AM CST
Where
Newton County, 2.25 mi NW of Newton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.850, -93.760

Multiple trees blown down around Newton.

Thunderstorm Wind, Newton

When
May 27, 2:51 AM CST
Where
Newton County, 8.22 mi ENE of Mayflower
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.160, -93.600

A tree was blown down across Hickory Hill Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266392, 1266393, 1266394, 1266395, 1266396.